Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Denver/Boulder, CO

June 12, 2007Phillips County, Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 12, 2007, 4:14 PM MDT for Phillips County, Sedgwick County, Colorado. It took effect at Jun 12, 2007, 4:21 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 4:14 PM MDT (22:14 UTC)
In effect from
Jun 12, 2007, 4:21 PM MDT
Expired
Jun 12, 2007, 10:15 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

Counties Phillips County, CO, Sedgwick County, CO

The radar

The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 122221
FFWBOU
COC095-115-130415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
414 PM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
  EASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO

* UNTIL 1015 PM MDT

* AT 414 PM MDT...SIGNIFICANT FLOODING CONTINUED OVER EASTERN        
  PORTIONS OF SEDGWICK AND PHILLIPS COUNTIES ESPECIALLY FROM SIXTEEN 
  MILE CORNER TO JUST EAST OF HOLYOKE.  HIGHWAY 23 FROM HOLYOKE TO   
  THE COLORADO STATE LINE IS CLOSED ALONG WITH NUMEROUS OTHER        
  SECONDARY COUNTY ROADS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.

DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF OF RAIN FELL EARLIER 
THIS AFTERNOON OVER PORTIONS OF EASTERN SEDGWICK AND EASTERN 
PHILLIPS COUNTIES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS SUCH AS SAND CREEK...WILDHORSE CREEK AND 
FRENCHMAN CREEK.  IN ADDITION FLASH FLOODING OF MANY SMALLER COUNTY 
ROADS...NORMALLY DRY WASHES AND ARROYOS WILL CONTINUE AS WELL.


LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
      4058 10230

$$

RPK
3 follow-up statements
000 
WGUS75 KBOU 130020
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
617 PM MDT TUE JUN 12 2007

COC095-115-130415-
SEDGWICK CO-PHILLIPS CO-
617 PM MDT TUE JUN 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
EASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES...

AT 617 PM MDT...SIGNIFICANT FLOODING CONTINUED OVER EASTERN          
PORTIONS OF SEDGWICK AND PHILLIPS COUNTIES ESPECIALLY FROM SIXTEEN   
MILE CORNER TO JUST EAST OF HOLYOKE.  HIGHWAY 23 FROM HOLYOKE TO     
THE COLORADO STATE LINE IS CLOSED ALONG WITH NUMEROUS OTHER          
SECONDARY COUNTY ROADS.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.

DOPPLER RADAR ESTIMATES THAT UP TO 3 INCHES OF OF RAIN FELL EARLIER 
TODAY OVER PORTIONS OF EASTERN SEDGWICK AND EASTERN PHILLIPS 
COUNTIES.   

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS SUCH AS SAND CREEK...WILDHORSE CREEK AND 
FRENCHMAN CREEK.  IN ADDITION FLASH FLOODING OF MANY SMALLER COUNTY 
ROADS...NORMALLY DRY WASHES AND ARROYOS WILL CONTINUE AS WELL.


LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
      4058 10230

$$

RPK
000 
WGUS75 KBOU 130200
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
751 PM MDT TUE JUN 12 2007

COC095-115-130415-
SEDGWICK CO-PHILLIPS CO-
751 PM MDT TUE JUN 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
EASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES...

THE PHILLIPS COUNTY SHERIFF AND ROAD CREWS INDICATED CONSIDERABLE 
FLOODING AND MANY ROAD CLOSURES IN THE EASTERN HALF OF PHILLIPS 
COUNTY.  WATER WAS STILL COMING UP IN MANY AREAS...AND HIGHWAY 23 
EAST OF AMHERST REMAINED CLOSED.  WATER WAS NOW BEGINNING TO OVERTOP 
THE RAILROAD TRACKS...HOWEVER...NO HOMES WERE BEING THREATENED AT 
THIS TIME.  

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SIXTEEN-MILE CORNER...PLEASANT VALLEY AND AMHERST.

A TRAINED WEATHER SPOTTER REPORTED THAT A TOTAL OF 8.20 INCHES OF 
RAIN OCCURRED 3.5 MILES SOUTH OF VENANGO NEBRASKA JUST INSIDE THE 
PHILLIPS COUNTY LINE.  NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED A LARGE AREA OF 4 TO 8 INCH RAINFALL OVER SOUTHEASTERN 
SEDGWICK AND EASTERN PHILLIPS COUNTIES LAST NIGHT AND TODAY.  

THUNDERSTORMS WERE ALSO BEGINNING TO REDEVELOP OVER THE SAME AREA 
THIS EVENING BRINGING THE THREAT OF MORE FLASH FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM HAS CAUSED FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS.  MANY ROADS ARE CLOSED DUE TO THE HIGH WATER.  
DO NOT DRIVE THROUGH FLOODED AREAS.  

LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
      4058 10230

$$
BARJENBRUCH
000 
WGUS75 KBOU 130349
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
946 PM MDT TUE JUN 12 2007

COC095-115-130356-
SEDGWICK CO-PHILLIPS CO-
946 PM MDT TUE JUN 12 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PHILLIPS
AND SOUTHEASTERN SEDGWICK COUNTIES...

THE FLASH FLOOD WARNING FOR EASTERN PHILLIPS COUNTY HAS BEEN 
REPLACED BY A FLOOD WARNING AS RAPID STREAM RISES ARE NOT 
ANTICIPATED AT THIS TIME.

THERE IS STILL POTENTIAL FOR HEAVY RAIN OVERNIGHT.  STAY TUNED TO 
THE NATIONAL WEATHER SERVICE FOR THE LATEST UPDATES AND STATEMENTS.

LAT...LON 4045 10229 4044 10206 4093 10206 4092 10231
      4058 10230

$$
BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:30 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT TUE JUN 12 2007

.SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW CIRCUATION OVER
SOUTH CENTRAL CO AND MOVING SLOWLY EAST. VERY MOIST AIRMASS OVER CWA
WITH PW VALUES AROUND AN INCH OVER THE FRONT RANGE...WHILE NEARING
1.50 OVER THE FAR ERN PLAINS. FLASH FLOOD WATCHES/WARNINGS ARE
ALREADY IN EFFECT ACROSS ZNS 48..50>51 AND THIS LOOKS FINE WITH NEW
BATCH OF STORMS AND DEVELOPMENT FURTHER SOUTH ACROSS YUMA AND
LINCOLN COUNTIES. FURTHER WEST...NEW CONVECTION DEVELOPING OVER THE
SOUTHERN FRONT RANGE FOOTHILLS AND THIS WILL BE SPREADING OVER THE
URBAN CORRIDOR THRU THE REST OF THE AFTERNOON. AGAIN...MAIN THREAT
WILL BE HEAVY RAIN WITH MINOR FLOODING POSSIBLE. TRAINING ECHOES MAY
ALSO LEAD TO FURTHER FLOODING POTENTIAL IF OCCURS IN URBAN AREAS.
WILL KEEP LIKELY POPS OVER ENTIRE AREA THRU THIS EVENING. RADUAL
DRYING FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT AS THE
UPPER LEVEL TROF MOVES SLOWLY ACROSS THE STATE AND DRIER AIR GETS
ENTRAINED FROM THE NORTHWEST. DRY AND STABLE AIRMASS ON THE PLAINS
WED AFTN WHILE MAYBE A FEW STORMS IN THE MTNS/FOOTHILLS WITH A BIT
OF MSTR AND LOW LVL UPSLOPE FLOW.

.LONG TERM...UPR LOW WL CONTINUE TO MOV EASTWARD INTO CNTRL KS WED
EVE.  A WEAK DISTURBANCE WL TRAIL THE LOW OVR WRN KS. SOME SCT TSTMS
PSBL ON THE FAR ERN PLAINS INVOF THIS FEATURE IN THE EVENING...BUT
BY MIDNIGHT ALL PRECIP SHOULD COME TO AN END.  FOR THE SECOND HALF
OF THE WEEK...A STG RDG OF HIGH PRESSURE FROM AZ WL BLD ACRS THE WRN
HALF OF THE STATE.  HEIGHTS AT H5 PROGGED TO RISE TO OVR 590 DM BY
FRIDAY AND SAT.  SUCH A PTRN WOULD SUPPORT TEMPS RISING INTO THE 90S
ACRS THE PLAINS AND FNT RANGE.  LTL IF ANY MSTR EVIDENT...SO WL RMV
ALL POPS THURS AND FRIDAY.  WL KEEP SAT GOING AS A LTL MSTR MAY
SNEAK INTO THE RDG FM NEW MEXICO.

REPREVE FROM THE VRY WARM TEMPS IN STORE FOR THE FIRST PART OF NEXT
WK AS A DP TROF OVR WRN CANADA SINKS SWD INTO THE CNTRL ROCKY MTN
STATES.  GFS HAS BEEN FAIRLY CONSISTANT BRINGING A COLD FRONT INTO
THE AREA MONDAY AFTN.  SFC CDFNT WL BE FIRMLY IN CONTROL OF TEMPS
ON THE PLAINS AS H7 TEMPS PROGGED TO FALL INTO THE 3-5 DEGREE
RANGE.  WL COOL OFF TEMPS SOME FOR MONDAY WITH WELL BELOW NORMAL
TEMPS FOR TUES.  WL ALSO ADD SOME POPS TO THE LATTER PERIODS AS WELL.

&&

.AVIATION...SHOWERS WILL GRADUALLY INCREASE IN COVERAGE BTWN 21-23Z
ACROSS LOCAL AIRPORTS. CIGS/VSBYS LOWERING TO MVFR CAT IN
SHOWERS...IMVPOVING AFT 03Z THIS EVENING. ERRATIC WIND GUSTS WITH
SHOWERS WITH SPEEDS UP TO 35KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z WED
FOR ZONES 48..50>51.

&&

SWE/046
Hazardous weather outlook, Jun 12, 10:50 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT TUE JUN 12 2007

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1050 AM MDT TUE JUN 12 2007

...FLASH FLOOD WATCH FOR FAR NORTHEAST COLORADO THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STRENGTHEN OVER
FAR NORTHEAST COLORADO THIS AFTERNOON. THE MAIN THREAT WILL BE VERY
HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH RAINFALL RATES UP TO 2
INCHES IN LESS THAN AN HOUR. THERE IS ALSO ENOUGH INSTABILITY AND
HIGH SURFACE MOISTURE TO GENERATE AN ISOLATED SEVERE STORM WITH HAIL
UP TO ONE INCH IN DIAMETER.

FURTHER WEST TOWARDS THE FRONT RANGE...SHOWERS AND THUNDERSTORMS
WILL ALSO DEVELOP DURING THE AFTERNOON HOURS. AGAIN THE MAIN THREAT
WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH IN LESS THAN
AN HOUR. THE SEVERE THREAT IS MINIMAL SO ONLY SMALL HAIL IS EXPECTED
WITH THE STORMS.

THE STORMS WILL END LATER TONIGHT AS AN UPPER LEVEL STORM SYSTEM
MOVES INTO EASTERN COLORADO LATER TONIGHT AND BRINGS DRIER AIR
ACROSS WESTERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR EASTERN PLAINS OF
COLORADO THROUGH THIS EVENING. RAINFALL AND FLOODING REPORTS WILL
ALSO BE APPRECIATED.

SWE/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:05 PM MDTSevere Thunderstorm WarningBOUPhillips25 min
Jun 11, 8:58 PM MDTFlash Flood WarningBOUSedgwick3 hr
Jun 11, 10:24 PM MDTSevere Thunderstorm WarningBOUPhillips19 min
Jun 12, 9:23 AM MDTFlash Flood WatchBOULogan, Phillips, Sedgwick16 hr
Jun 12, 11:15 AM MDTFlash Flood WarningBOUPhillips2 hr
Jun 12, 11:46 AM MDTFlash Flood WarningBOUSedgwick3 hr
Jun 12, 1:14 PM MDTFlash Flood WarningBOUPhillips3 hr
Jun 12, 2:41 PM MDTFlash Flood WarningBOUSedgwick94 min
Jun 12, 4:36 PM MDTSevere Thunderstorm WarningBOUElbert39 min
Jun 12, 5:13 PM MDTSevere Thunderstorm WarningBOUElbert47 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.